Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 48, NWS Paducah, KY

March 30, 2025Mississippi County, New Madrid County, Missouri; Carlisle County, Kentucky

NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 6:42 PM CDT for Mississippi County, New Madrid County, Missouri; Carlisle County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 6:42 PM CDT (23:42 UTC)
Expired
Mar 30, 2025, 7:13 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Carlisle County, KY, Mississippi County, MO, New Madrid County, MO

The radar

The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:57 PM CDTHAIL 1.252 W Anniston, MOReport from mPING: Half Dollar (1.25 in.).
Mar 30, 6:57 PM CDTHAIL 1.252 W Anniston, MOReport from mPING: Half Dollar (1.25 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

404 
WFUS53 KPAH 302342
TORPAH
KYC039-MOC133-143-310030-
/O.NEW.KPAH.TO.W.0048.250330T2342Z-250331T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
642 PM CDT Sun Mar 30 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southwestern Carlisle County in western Kentucky...
  Central Mississippi County in southeastern Missouri...
  Northeastern New Madrid County in southeastern Missouri...

* Until 730 PM CDT.

* At 641 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Matthews, or 8 miles south of Sikeston, moving
  east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  East Prairie around 645 PM CDT.
  Anniston around 650 PM CDT.
  Charleston around 655 PM CDT.
  Wyatt around 705 PM CDT.

Other locations impacted by this tornadic thunderstorm include Wilson
City.

This includes the following highways...
 Interstate 57 in Missouri between Mile Markers 9 and 15.
 Interstate 55 between Mile Markers 55 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3681 8962 3699 8919 3697 8918 3680 8910
      3679 8912 3676 8912 3675 8913 3676 8917
      3674 8920 3670 8956
TIME...MOT...LOC 2341Z 251DEG 29KT 3675 8955 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Diegan
2 follow-up statements
183 
WWUS53 KPAH 310002
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
702 PM CDT Sun Mar 30 2025

MOC143-310011-
/O.CAN.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
New Madrid MO-
702 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR NORTHEASTERN NEW MADRID COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for western
Kentucky...and southeastern Missouri.

&&

LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
      3683 8947 3695 8917 3680 8910 3679 8912
      3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0001Z 251DEG 29KT 3680 8935 

$$

KYC039-MOC133-310030-
/O.CON.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
Carlisle KY-Mississippi MO-
702 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CARLISLE AND CENTRAL MISSISSIPPI COUNTIES...

At 701 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Anniston, or over East Prairie, moving east at 35
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wyatt and Anniston around 705 PM CDT.

Other locations impacted by this tornadic thunderstorm include Wilson
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
      3683 8947 3695 8917 3680 8910 3679 8912
      3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0001Z 251DEG 29KT 3680 8935 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Diegan
686 
WWUS53 KPAH 310013
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
713 PM CDT Sun Mar 30 2025

KYC039-MOC133-310023-
/O.CAN.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
Carlisle KY-Mississippi MO-
713 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR SOUTHWESTERN CARLISLE AND CENTRAL
MISSISSIPPI COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1100 PM CDT for western
Kentucky...and southeastern Missouri.

&&

LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
      3683 8947 3695 8917 3680 8910 3679 8912
      3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0011Z 251DEG 29KT 3683 8923 

$$

Diegan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:15 PM CDT, 6 hours 27 minutes earlier. Its key messages:

  • A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
  • Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 12:15 PM CDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- A major severe storm outbreak remains expected later this
  afternoon through evening. Large hail, damaging winds, and
  tornadoes will all be possible.

- Thunderstorms return to the forecast Wednesday through
  Saturday. Severe storms remain possible Wednesday into
  Wednesday night and flooding is increasingly likely in the
  days following due to multiple rounds of heavy rainfall.

&&

.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025

Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.

After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.

The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 30 2025

Base restrictions already in play will continue with IFR to MVFR
CIGS prevailing, depsite occasional warm sector BINOVC that may
present at times. Scattered showers become prevalant thunderstorms
as the front nears/makes passage later this afternoon/evening
into the overnight. Gusty south to southwest winds ahead of the
front shift to northwest after passage, though some gusts may
come in with it as well.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

In the hours before

Local storm report, Mar 30, 5:56 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
556 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Hail             2 NW Melody Hill        38.05N 87.53W
03/30/2025  E0.88 Inch       Vanderburgh        IN   Public

&&

BM
Local storm report, Mar 30, 5:57 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
557 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Hail             1 NNE Dexter            36.80N 89.96W
03/30/2025  M0.70 Inch       Stoddard           MO   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:00 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
600 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     Hail             2 WSW Cynthiana         38.17N 87.74W
03/30/2025  M0.88 Inch       Posey              IN   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:01 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
601 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     Hail             5 NNE Melody Hill       38.09N 87.48W
03/30/2025  E1.00 Inch       Vanderburgh        IN   Public

            Pea to quarter size hail reported 2 miles
            northeast of the airport.

&&

CW
Local storm report, Mar 30, 6:02 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     Hail             1 SW Bernie             36.67N 89.98W
03/30/2025  E1.50 Inch       Stoddard           MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

CW
Local storm report, Mar 30, 6:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             Delta                   37.20N 89.74W
03/30/2025  M0.88 Inch       Cape Girardeau     MO   Trained Spotter

&&

BM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:00 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCarter33 min
Mar 30, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCarter, Ripley47 min
Mar 30, 4:23 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne52 min
Mar 30, 4:38 PM CDTSevere Thunderstorm WarningPAHPerry52 min
Mar 30, 4:49 PM CDTTornado WarningPAHButler, Ripley41 min
Mar 30, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHButler, Carter, Ripley50 min
Mar 30, 4:59 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry46 min
Mar 30, 5:15 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott, Stoddard, Wayne45 min
Mar 30, 5:21 PM CDTTornado WarningPAHButler, New Madrid, Stoddard39 min
Mar 30, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHButler, New Madrid, Scott, Stoddard48 min
Mar 30, 5:43 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott47 min
Mar 30, 5:55 PM CDTSevere Thunderstorm WarningPAHButler, Ripley50 min
Mar 30, 5:57 PM CDTTornado WarningPAHMississippi, New Madrid, Stoddard48 min
Mar 30, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCape Girardeau, Mississippi, Scott, Stoddard42 min
Mar 30, 6:03 PM CDTTornado WarningPAHScott27 min
Mar 30, 6:15 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Stoddard45 min
Mar 30, 6:53 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid52 min
Mar 30, 6:56 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard49 min
Mar 30, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Livingston, McCracken38 min
Mar 30, 6:24 PM CDTTornado WarningPAHBallard, McCracken12 min
Mar 30, 6:48 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, McCracken42 min

Nearby

Tornado Warnings in Missouri, 2025Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.